Evidence map›Paper›PMID 22707627›Full record

ArticleBMJ case reports2011

My legs are getting old: sinvastatin-induced polyneuropathy.

Einstein Francisco Camargos, Larissa de Freitas Oliveira, Thaís de Deus Vieira Boaventura

Open access · bronzeAbstract readCase Reports
In one paragraph

Article in BMJ case reports, 2011. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.3field-weighted citation impact, top 33% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Einstein Francisco CamargosGeriatric Medical Centre, University Hospital, Brasilia University, Brazil. einstein@unb.br
Larissa de Freitas Oliveira
Thaís de Deus Vieira Boaventura
Hospital Universitário de Brasília · BR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Axonal degeneration is the most common type of neuropathy induced by medication. The literature describes isolated cases in which polyneuropathy of the lower limb was observed during treatment with statins. The authors present a case of polyneuropathy associated with the use of a statin. An 82-year-old female patient presented with a complaint of weakness and discomfort in her lower limbs after 7 years of therapy with simvastatin. The results of an electromyographic study were compatible with polyneuropathy (sensorimotor axonal neuropathy--moderate to severe). One month after the therapy with simvastatin was discontinued, the symptoms were reduced.

Indexed as

Aged, 80 and overFemaleHumansHypolipidemic AgentsLegPolyneuropathiesSimvastatinHypolipidemic AgentsSimvastatin

Identifiers

PMID22707627
PMCPMC3063277
OpenAlexW2164978109

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.